Illinois, 2023Tornado and Damaging Winds in Illinois, July 14, 2023
July 14, 2023 · NWS LOT · 34 events in 8 counties and zones
During the evening of July 14, severe thunderstorms brought damaging winds to northern Illinois as well as one EF-0 tornado that tracked from Warrenville to Glen Ellyn.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening of July 14, severe thunderstorms brought damaging winds to northern Illinois as well as one EF-0 tornado that tracked from Warrenville to Glen Ellyn.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 14, 5:45 PM CST, 15 minutes earlier.
Area forecast discussion, Jul 14, 5:45 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
645 PM CDT Fri Jul 14 2023
.SHORT TERM...
Issued at 341 PM CDT Fri Jul 14 2023
Through Saturday night...
Forecast concerns through Saturday afternoon...
*Strong to severe storms this afternoon, primary threats of damaging
winds and hail though a brief tornado cannot be ruled out
*Showers and embedded storms persisting into Saturday morning which
could lead to localized flash flooding
*Additional thunderstorms possible Saturday afternoon along a cold
front
A shortwave disturbance and associated MCV is currently being
analyzed across north-central Iowa and is moving eastward toward
Illinois. Ahead of this disturbance, a warm moist air mass is in
place across northeast Illinois and northwest Indiana which is
continuing to destabilize. Current RAP mesoanalysis indicate that
MLCAPE around 1500 to 2000 J/kg is in place in addition to 30 to
35 kts of deep layer shear. These conditions are conducive for
thunderstorms to not only develop but organize into supercells
and/or multicell clusters capable of producing severe weather.
Forecast soundings show that steep lapse rates, especially in the
low- levels, are present which should allow winds to easily
descend to the surface and potentially produce gusts in the 60 to
70 mph range in addition to large hail. Furthermore, 0-3km shear
values in the 20 to 25 kt range continue to be noted in hi-res
forecast guidance which may allow a brief tornado or two to occur
during the late afternoon to early evening hours. Though the
damaging wind threat is expected to linger through the evening and
possibly into the overnight hours as storms persist.
A broader trough trailing the aforementioned shortwave will pivot
into the region overnight which should allow showers and storms
to persist into Saturday morning. While it does look like
instability should diminish behind this afternoon/evening storms,
guidance does still show some elevated CAPE which may allow for a
couple of embedded rumbles of thunder especially for areas south
of I-80. However, the moist environment (PWATs around 1.5 inches)
should allow these showers/storms to produce heavy rainfall that
could lead to localized flash flooding if showers train over the
same area. Guidance has continued to show that showers should be
progressive which may limit the flash flood threat, but it still
looks like a swath of total rainfall upwards of an inch is
possible somewhere in the vicinity of the I-57 corridor.
The overnight convective activity is expected to move out of the
area by mid to late morning which may allow for some dry hours for
at least the northern portions of the area. However, a cold front
will move through the area Saturday afternoon which may allow for
additional thunderstorms to develop along it if we can
sufficiently destabilize. While forecast soundings do show us
being able to destabilize, there is some uncertainty as to how
quickly the morning activity would clear, especially for areas
south of I-80, which may limit the coverage of any storms. In
terms of intensity, around 20 to 25 kts of deep layer shear are
expected to remain in place Saturday afternoon which may allow for
a few storms to become organized and produce gusty winds and
possibly some small hail.
On the bright, side storms are expected to diminish Saturday
evening which should allow for at least a brief quiet period
Saturday night into Sunday. Though it does look like some wildfire
smoke from Canada may try to filter in which lead to some haze
heading into Sunday. Otherwise, expect temperatures to top out in
the 80s Sunday afternoon with lows in the 60s.
Yack
&&
.LONG TERM...
Issued at 341 PM CDT Fri Jul 14 2023
Sunday through Friday...
Only major change to the going extended forecast was to increase
sky cover on Sunday to account for an expected return of wildfire
smoke from Canada. This may also result in an increase in near
surface smoke and associated poor air quality and reduced
visibility. Off and on shower and thunderstorm chances are
expected through the rest of the extended forecast period as
multiple waves move through the region, though model variability
decreases confidence in identifying the most likely periods.
Otherwise, the rest of the previous extended forecast discussion
remains valid:
Key Forecast Message:
* A lull in the active convective stretch appearing probable
Monday-Tuesday following a chance of showers and storms later
Sunday afternoon or evening
An initial cold front passage Saturday evening or night should
scour out any lingering isolated showers and storms in the evening
for a quiet remainder of the night. Sunday has the potential to be
quiet for a decent chunk of the day with breezy westerly winds,
seasonable warmth in low-mid 80s, and dew points lower than what
we'll observe Friday- Saturday. Recent GFS guidance is much more
aggressive with a short-wave inducing rapid return moisture Sunday
afternoon. Meanwhile, the other guidance favors the main threat
for showers and some storms being primarily in the evening and
overnight with a stronger secondary cold front. This front will be
steered in by a stronger short-wave trough pinwheeling around an
upper low centered over northern Ontario. While confidence is on
the lower side, leaning toward the non-GFS scenario, with the
higher PoPs indicated in the grids late day Sunday into Sunday
evening/night.
Monday-Tuesday look to have an increasing chance to be dry for
much of the area with drier northwest flow, lower dew points
(quite possibly lower than current NBM Td fcst), and comfortable
temps in the upper 70s to lower 80s away from the lake. Only minor
fly in the ointment would be if the lingering moist axis south of
I-80 takes a bit longer to be scoured out, then Monday PM could
have a couple showers and maybe a thunderstorm far south. The
potent heat dome over the southern tier of the CONUS may then
"flex its muscles" mid next week and bring us back into the
convectively active northern/northeastern periphery of the 500 mb
ridging during the Wednesday-Thursday timeframe.
Petr/Castro
&&
.AVIATION...
For the 00Z TAFs...
645 PM...Forecast concerns include...
Scattered thunderstorms this evening.
Chance of thunderstorms Saturday afternoon.
Canadian wildfire smoke Saturday afternoon/evening.
A broken line of thunderstorms crossing into northwest and west
central IL currently is expected to continue moving east across
the terminals through mid/late evening. Some weakening is
possible, but gusty westerly winds will be possible with these
storms. There may be some lingering showers into the early
overnight hours, but the focus for additional showers and
scattered thunderstorms appears to be south of the terminals
overnight into early Saturday morning.
A cool front boundary will move across the area Saturday afternoon
which may also be accompanied by a weak lake breeze near Lake
Michigan. Isolated to possible scattered thunderstorms will be
possible along this front and possible the lake breeze but
confidence is low. Current prob mention has this potential handled
well for now.
Canadian wildfire smoke is spreading south across much of the
upper midwest this evening and the limited guidance that forecasts
smoke shows this spreading across northern IL Saturday afternoon
into Saturday night. Low confidence on visibilities with this
smoke, but mvfr vis is possible. cms
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 14, 3:00 PM CST, 3 hours before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
400 PM CDT Fri Jul 14 2023
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-152100-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
400 PM CDT Fri Jul 14 2023 /500 PM EDT Fri Jul 14 2023/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Hail Risk...up to Half Dollar Size.
Limited Damaging Wind Risk...up to 70 mph.
Limited Flooding Risk.
DISCUSSION...
Thunderstorms are expected this afternoon into the evening. Some
storms may be severe with a the primary threats of damaging winds
and hail. A brief tornado or two cannot be ruled out.
Another round of showers and embedded thunderstorms are possible
tonight. Locally heavy rainfall may lead to localized instances
of flash flooding, mainly south and east of I-57.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Saturday...
Limited Thunderstorm Risk.
Sunday...
Limited Severe Thunderstorm Risk.
Monday through Thursday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this afternoon and evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east at 35 mph
LMZ740>745-152100-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
400 PM CDT Fri Jul 14 2023
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Hail Risk...up to Half Dollar Size.
Limited Thunderstorm Wind Gust Risk...up to 60 kts.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Saturday through Monday...
Limited Thunderstorm Risk.
Wednesday and Thursday...
Limited Thunderstorm Risk.
Yack
Visit us at www.weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, Jul 14, 5:21 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
621 PM CDT Fri Jul 14 2023
ILZ008-010-150000-
Ogle IL-Lee IL-
621 PM CDT Fri Jul 14 2023
...A line of gusty thunderstorms will move into western Lee and Ogle
counties through 700 PM CDT...
At 620 PM CDT, Doppler radar was tracking a line of gusty
thunderstorms extending from Mount Carrol to Fenton moving east at
30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail. Gusty winds may
start before rain arrives.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dixon, Mount Morris, Polo, Forreston, Leaf River, Grand Detour,
Nelson, Harmon, Woodland Shores, Adeline, Eldena, Baileyville,
Woosung and Nachusa.
Including the following interstate...
I-88 between mile markers 45 and 58.
This includes... Sauk Valley College and White Pines State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Illinois.
&&
LAT...LON 4220 8969 4220 8939 4167 8938 4169 8963
4193 8963 4193 8969
TIME...MOT...LOC 2320Z 271DEG 28KT 4195 8980
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BorchardtEvent by event
32 thunderstorm wind, 1 funnel cloud, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Lee
- When
- July 14, 6:00 PM CST
- Where
- Lee County, 0.17 mi NNW of Dixon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.842, -89.481
Two large trees were blown down and a porch roof had collapsed in Dixon.
Funnel Cloud, Ogle
- When
- July 14, 6:07 PM CST to 6:08 PM CST
- Where
- Ogle County, 1.79 mi NW of Lost Nation
- Reported by
- Social Media
- Coordinates
- 41.931, -89.381
A video shared on social media showed a well-defined funnel roughly 2/3rds of the way down to the ground. Location was based on video time stamp and co-located to radar-indicated rotation.
Thunderstorm Wind, Ogle
- When
- July 14, 6:25 PM CST
- Where
- Ogle County, 1.16 mi ENE of Oregon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.013, -89.308
Powerlines were downed and one power pole was snapped in Oregon.
Thunderstorm Wind, Lee
- When
- July 14, 6:35 PM CST
- Where
- Lee County, 2.53 mi S of Amboy
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.684, -89.321
A large tree was down on the 700 block of Dry Gulch Road south of Amboy. The tree was blocking three quarters of the roadway.
Thunderstorm Wind, Ogle
- When
- July 14, 6:45 PM CST
- Where
- Ogle County, 0.71 mi N of Lindenwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.060, -89.032
A number of trees were reported down in Lindenwood.
Thunderstorm Wind, La Salle
- When
- July 14, 6:54 PM CST
- Where
- La Salle County, 0.46 mi NE of Triumph
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.504, -89.013
A large tree had been downed onto a property north of Triumph.
Thunderstorm Wind, Kendall
- When
- July 14, 7:39 PM CST
- Where
- Kendall County, 0.4 mi WNW of Plano
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.663, -88.537
A 64 mph gust was measured by a personal weather station.
Thunderstorm Wind, Kane
- When
- July 14, 7:42 PM CST
- Where
- Kane County, (Arr) Aurora Municipal Airport
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.770, -88.470
The ASOS at the Aurora Airport (ARR) measured a 61 mph gust.
Thunderstorm Wind, Kane
- When
- July 14, 7:45 PM CST
- Where
- Kane County, 2.3 mi E of Prestbury
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.778, -88.376
A large tree had been blown down onto a car on the west side of Aurora off of Orchard Rd.
Thunderstorm Wind, Kane
- When
- July 14, 7:56 PM CST
- Where
- Kane County, 0.62 mi NW of Batavia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.855, -88.330
Numerous 6 inch diameter branches and limbs were down all over the area, particularly between McKee and Fabyan Parkways east towards Route 31.
Thunderstorm Wind, Kane
- When
- July 14, 7:57 PM CST
- Where
- Kane County, 0.88 mi E of Batavia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.852, -88.303
A fallen one foot diameter tree limb took out three power poles on N Van Buren and Spring Streets in Batavia.
Tornado, Du Page
- When
- July 14, 7:58 PM CST to 8:10 PM CST
- Where
- Du Page County, 0.28 mi SE of Warrenhurst to 0.91 mi NW of Butterfield
- Rating
- EF0
- Path length
- 8.74 mi
- Path width
- 400 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.817, -88.217
This tornado began just southeast of Fermilab and tracked east-northeastward across Warrenville and Wheaton before dissipating just northeast of the College of DuPage in Glen Ellyn. Damage along the storm's path consisted mostly of downed trees and tree branches.
Thunderstorm Wind, Du Page
- When
- July 14, 8:01 PM CST
- Where
- Du Page County, 2.71 mi WSW of Woodridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.737, -88.100
An NWS employee reported a 6 inch diameter branch down at Wehrli and Lisson Roads.
Thunderstorm Wind, Du Page
- When
- July 14, 8:01 PM CST
- Where
- Du Page County, 0.73 mi SW of Naperville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.761, -88.158
A 4 inch diameter tree limb was downed on West St in Naperville.
Thunderstorm Wind, Du Page
- When
- July 14, 8:02 PM CST
- Where
- Du Page County, 1.5 mi SSE of Naperville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.750, -88.140
Multiple 3 inch diameter tree limbs were down across the south side of Naperville.
Thunderstorm Wind, Du Page
- When
- July 14, 8:03 PM CST
- Where
- Du Page County, 0.34 mi NW of West Chicago
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.884, -88.204
Emergency management relayed a photo of a snapped tree branch at least 12 inches in diameter from a healthy tree.
Thunderstorm Wind, Will
- When
- July 14, 8:05 PM CST
- Where
- Will County, 1.14 mi WSW of Romeoville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.633, -88.110
A 12 to 14 foot tall pine tree was blown down in Romeoville.
Thunderstorm Wind, Will
- When
- July 14, 8:07 PM CST
- Where
- Will County, 0.15 mi NW of Bolingbrook
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.702, -88.072
Numerous 6 inch diameter tree branches were blown down in Bolingbrook.
Thunderstorm Wind, Will
- When
- July 14, 8:07 PM CST
- Where
- Will County, 0.49 mi SSE of (Lot) Lewis University Airport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.604, -88.085
A small pine tree was blown over at the NWS Chicago WFO in Romeoville.
Thunderstorm Wind, Du Page
- When
- July 14, 8:10 PM CST
- Where
- Du Page County, 0.76 mi E of Downers Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.809, -87.995
A tree was uprooted near Fairview and Ogden in Downers Grove.
Thunderstorm Wind, Du Page
- When
- July 14, 8:11 PM CST
- Where
- Du Page County, 2.09 mi N of Northwoods
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.930, -88.168
A 4 to 6 inch diameter tree branch snapped in Carol Stream.
Thunderstorm Wind, Cook
- When
- July 14, 8:18 PM CST
- Where
- Cook County, 0.84 mi ENE of (O6c) Schaumburg Regional Airport
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.993, -88.084
A trained spotter estimated 65-70 mph wind gusts near Roselle.
Thunderstorm Wind, Cook
- When
- July 14, 8:20 PM CST
- Where
- Cook County, 0.62 mi SSW of Bartlett
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.992, -88.185
Trees and power lines were downed in Bartlett.
Thunderstorm Wind, Du Page
- When
- July 14, 8:20 PM CST
- Where
- Du Page County, 0.42 mi NW of Addison
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.935, -87.995
Two trees were blown over in Addison.
Thunderstorm Wind, Cook
- When
- July 14, 8:20 PM CST
- Where
- Cook County, 0.81 mi ENE of (O6c) Schaumburg Regional Airport
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.992, -88.085
Numerous medium sized tree branches were blown down in Roselle near the corner of May Street and Arthur Avenue. Power was also taken out on the west side of May Street.
Thunderstorm Wind, Cook
- When
- July 14, 8:22 PM CST
- Where
- Cook County, 1.1 mi SE of Schaumburg
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.018, -88.066
A photo shared on social media showed a one foot diameter tree limb that had penetrated the windshield of a car in Schaumburg.
Thunderstorm Wind, Cook
- When
- July 14, 8:25 PM CST
- Where
- Cook County, 1.61 mi WNW of Elk Grove Village
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 42.012, -87.997
An NWS storm survey confirmed that widespread tree damage across Elk Grove Village was caused by strong straight-line winds. Damage was most severe and concentrated in the vicinity of Elk Grove High School, where peak winds were estimated to be about 80 mph.
Thunderstorm Wind, Cook
- When
- July 14, 8:26 PM CST
- Where
- Cook County, 1.15 mi SE of Schaumburg
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.018, -88.065
Multiple large tree limbs were downed across the east side of Schaumburg.
Thunderstorm Wind, Cook
- When
- July 14, 8:29 PM CST
- Where
- Cook County, 1.72 mi S of Mt Prospect
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.045, -87.929
Numerous tree limbs, some as long as 30 feet, were downed in Mount Prospect.
Thunderstorm Wind, Cook
- When
- July 14, 8:33 PM CST
- Where
- Cook County, 1.09 mi SE of Mt Prospect
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.059, -87.914
Several trees were reported down in the Mount Prospect and Des Plaines area.
Thunderstorm Wind, Cook
- When
- July 14, 8:35 PM CST
- Where
- Cook County, 0.73 mi SW of Jefferson Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.972, -87.779
Photos shared on social media showed large tree limbs downed onto a garage in the Jefferson Park neighborhood of Chicago.
Thunderstorm Wind, Cook
- When
- July 14, 8:40 PM CST
- Where
- Cook County, 0.73 mi NNW of Ukrainian Village
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.909, -87.698
A large tree limb was down on a couple of cars on California Ave immediately east of Humboldt Park.
Thunderstorm Wind, Cook
- When
- July 14, 8:40 PM CST
- Where
- Cook County, 0.66 mi NNW of McKinley Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.839, -87.674
A large tree branch was down on a car on the 1800 block of S Damen Ave in the McKinley Park neighborhood of Chicago. A person was briefly trapped inside of the car although is believed to have gone unharmed.
Thunderstorm Wind, Cook
- When
- July 14, 8:42 PM CST
- Where
- Cook County, 0.63 mi WNW of Bucktown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.923, -87.692
Power lines were down near Maplewood Ave and Belden Ave in the Bucktown neighborhood of Chicago.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 14 to 30, 202366 deaths · 10 events
- Excessive Heat in Nevada, July 14 to 18, 20236 deaths · 7 events
- Heat in Texas, July 14, 20232 deaths · 2 events
- Excessive Heat in California, July 14 to 18, 20231 death · 7 events
- Tornado and Flash Flood in Arkansas, July 14, 2023$267,000 · EF1 · 20 events
- Hail and Damaging Winds in Kansas, July 14, 2023$1.1 million · 1.75 in hail · 4 events
- Flash Flooding in Vermont, July 14 to 18, 2023$750,000 · 4 events
- Flash Flooding and Damaging Winds in Florida, July 14 to 17, 2023$258,000 · 50 kt wind · 25 events
- Lightning Strike in North Carolina, July 14, 2023$400,000 · 1 event
- Damaging Winds in District of Columbia, July 14, 2023$310,000 · 61 kt wind · 4 events
- Flash Flooding and Debris Flow in Virginia, July 14 to 16, 2023$125,000 · 18 events
- Damaging Winds in Kansas, July 14, 2023$160,000 · 61 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1126912, 1126901, 1126914, 1126930, 1126939, 1126953, 1126960, 1126962, 1126963, 1126973, 1126974, 1126877, 1126977, 1126978, 1126980, 1126982, 1126985, 1126988, 1126989, 1126992, 1126994, 1126966, 1126995, 1126997, 1126999, 1127000, 1126964, 1127001, 1127002, 1127003, 1127004, 1127005, 1127006, 1127008.